Alert archive / California / Red Flag Warnings in 2013

Red Flag Warning 5, NWS San Francisco Bay Area, CA

October 2, 2013San Mateo County, Santa Clara County, Santa Cruz County, California

NWS San Francisco Bay Area, CA issued this red flag warning at Oct 2, 2013, 10:34 AM PDT for San Mateo County, Santa Clara County, Santa Cruz County, California. It took effect at Oct 3, 2013, 6:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2013, 10:34 AM PDT (17:34 UTC)
In effect from
Oct 3, 2013, 6:00 PM PDT
Expired
Oct 5, 2013, 3:07 AM PDT
In force
33 hr
Issued by
NWS San Francisco Bay Area, CA

Counties San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 14 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 5.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2013-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2013-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WWUS86 KMTR 021734
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1034 AM PDT WED OCT 2 2013

.A CLASSIC EARLY FALL OFFSHORE WIND EVENT WILL DEVELOP OVER THE
SAN FRANCISCO BAY AREA BY THURSDAY NIGHT. AFTER A WARM AND DRY
DAY ON THURSDAY...NORTHEAST WINDS WILL DEVELOP ACROSS THE NORTH
AND EAST BAY HILLS BY SUNSET. MODERATE TO STRONG NORTHEAST WINDS
WILL BLOW ALL NIGHT WITH FREQUENT WIND GUSTS TO 40 MPH IN THE
HILLS WHILE SUSTAINED WINDS BLOW STEADY FROM 10 TO 20 MPH. THIS
PATTERN WILL PREVENT ANY RELATIVE HUMIDITY RECOVERY INTO FRIDAY
MORNING. THEN ON FRIDAY WARM TO HOT TEMPERATURES WILL DEVELOP
WITH AFTERNOON RELATIVE HUMIDITY VALUES BELOW 20 PERCENT WHILE
OFFSHORE WINDS CONTINUE ACROSS THE REGION. WINDS WILL BEGIN TO
EASE BY FRIDAY NIGHT BUT ANOTHER NIGHT OF POOR HUMIDITY RECOVERY
AND LIGHT OFFSHORE WINDS WILL KEEP CRITICAL FIRE WEATHER
CONDITIONS IN PLACE ACROSS THE BAY AREA HILLS INCLUDING THE SANTA
CRUZ MOUNTAINS.

CAZ507-031200-
/O.UPG.KMTR.FW.A.0004.131004T0100Z-131005T1300Z/
/O.NEW.KMTR.FW.W.0005.131004T0100Z-131005T1300Z/
NORTH BAY MOUNTAINS-
1034 AM PDT WED OCT 2 2013

...RED FLAG WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 AM PDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE NORTH
BAY HILLS ABOVE 1000 FEET...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM
PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 



* AFFECTED AREA: FIRE ZONE 507 NORTH BAY MOUNTAINS. ALL HILLS 
  ABOVE 1000 FEET IN MARIN...SONOMA AND NAPA COUNTY. THE 
  STRONGEST WINDS WILL BE IN NAPA COUNTY ALONG THE LAKE AND 
  YOLO COUNTY LINE.

* TIMING: THE STRONGEST OFFSHORE WINDS WILL DEVELOP BY EARLY 
  THURSDAY NIGHT AND THEN PEAK OVERNIGHT INTO FRIDAY MORNING.

* WIND: NORTHEAST WINDS 10 TO 20 MPH WITH FREQUENT GUSTS 30 TO
  40 MPH.

* HUMIDITY: 20 TO 30 PERCENT THURSDAY NIGHT...DRYING TO 10 TO 
  20 PERCENT BY FRIDAY AFTERNOON 

* IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE 
  ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ511-031200-
/O.UPG.KMTR.FW.A.0004.131004T0100Z-131005T1300Z/
/O.NEW.KMTR.FW.W.0005.131004T0100Z-131005T1300Z/
EAST BAY HILLS AND DIABLO RANGE-
1034 AM PDT WED OCT 2 2013

...RED FLAG WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 AM PDT
SATURDAY FOR FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EAST BAY
HILLS ABOVE 1000 FEET...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM
PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 



* AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO RANGE. 
  THE HILLS OF CONTRA COSTA...ALAMEDA AND INTERIOR SANTA CLARA 
  COUNTY ABOVE 1000 FEET INCLUDING MOUNT DIABLO AND HENRY COE 
  STATE PARKS.

* TIMING: THE STRONGEST OFFSHORE WINDS WILL DEVELOP THURSDAY
  NIGHT INTO FRIDAY MORNING WITH VERY LOW RELATIVE HUMIDITY 
  VALUES FRIDAY AFTERNOON. CONDITIONS WILL ONLY SLOWLY IMPROVE 
  OVER THE WEEKEND.

* WIND: NORTHEAST WINDS 15 TO 25 MPH WITH FREQUENT GUSTS 35 TO
  45 MPH AND LOCAL GUSTS IN EXCESS OF 50 MPH ABOVE 2500 FEET. 

* HUMIDITY: 20 TO 30 PERCENT THURSDAY NIGHT...DRYING TO 10 TO 
  20 PERCENT BY FRIDAY AFTERNOON 

* IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE 
  ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ512-031200-
/O.UPG.KMTR.FW.A.0004.131004T0100Z-131005T1300Z/
/O.NEW.KMTR.FW.W.0005.131004T0100Z-131005T1300Z/
SANTA CRUZ MOUNTAINS-
1034 AM PDT WED OCT 2 2013

...RED FLAG WARNING IN EFFECT FROM 6 PM THURSDAY TO 6 AM PDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SANTA
CRUZ MOUNTAINS ABOVE 1000 FEET...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM
PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 



* AFFECTED AREA: FIRE ZONE 512 SANTA CRUZ MOUNTAINS. THE HILLS 
  ABOVE 1000 FEET IN SANTA CRUZ AND SAN MATEO COUNTY.

* TIMING: THE STRONGEST WINDS WILL DEVELOP THURSDAY NIGHT INTO 
  FRIDAY MORNING WITH VERY DRY RELATIVE HUMIDITY VALUES INTO 
  FRIDAY AFTERNOON. CONDITIONS WILL ONLY SLOWLY IMPROVE INTO THE
  WEEKEND.

* WIND: NORTHEAST WINDS 10 TO 20 MPH WITH FREQUENT GUSTS TO 30 
  MPH...LOCALLY STRONGER OVER THE HIGHER RIDGES ABOVE 2500 FEET.

* HUMIDITY: 20 TO 30 PERCENT THURSDAY NIGHT...DRYING TO 10 TO 
  20 PERCENT BY FRIDAY AFTERNOON 

* IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE 
  ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


HTTP://WEATHER.GOV/SANFRANCISCO
4 follow-up statements
251 
WWUS86 KMTR 031116
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
416 AM PDT THU OCT 3 2013

CAZ507-040315-
/O.CON.KMTR.FW.W.0005.131004T0100Z-131005T1300Z/
NORTH BAY MOUNTAINS-
416 AM PDT THU OCT 3 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE NORTH
BAY HILLS ABOVE 1000 FEET...

* AFFECTED AREA: FIRE ZONE 507 NORTH BAY MOUNTAINS. ALL HILLS 
  ABOVE 1000 FEET IN MARIN...SONOMA AND NAPA COUNTY. THE 
  STRONGEST WINDS WILL BE IN NAPA COUNTY ALONG THE LAKE AND 
  YOLO COUNTY LINE.

* TIMING: THE STRONGEST OFFSHORE WINDS WILL DEVELOP BY EARLY 
  TONIGHT AND THEN PEAK OVERNIGHT INTO FRIDAY MORNING.

* WIND: NORTHEAST WINDS 10 TO 20 MPH WITH FREQUENT GUSTS 30 TO 
  40 MPH.

* HUMIDITY: 20 TO 30 PERCENT TONIGHT...DRYING TO 10 TO 20 PERCENT
  BY FRIDAY AFTERNOON

* IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE 
  ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ511-040315-
/O.CON.KMTR.FW.W.0005.131004T0100Z-131005T1300Z/
EAST BAY HILLS AND DIABLO RANGE-
416 AM PDT THU OCT 3 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM PDT SATURDAY FOR FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
EAST BAY HILLS ABOVE 1000 FEET...

* AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO RANGE. 
  THE HILLS OF CONTRA COSTA...ALAMEDA AND INTERIOR SANTA CLARA 
  COUNTY ABOVE 1000 FEET INCLUDING MOUNT DIABLO AND HENRY COE 
  STATE PARKS.

* TIMING: THE STRONGEST OFFSHORE WINDS WILL DEVELOP TONIGHT INTO
  FRIDAY MORNING WITH VERY LOW RELATIVE HUMIDITY VALUES FRIDAY
  AFTERNOON. CONDITIONS WILL ONLY SLOWLY IMPROVE OVER THE WEEKEND.

* WIND: NORTHEAST WINDS 15 TO 25 MPH WITH FREQUENT GUSTS 35 TO 
  45 MPH AND LOCAL GUSTS IN EXCESS OF 50 MPH ABOVE 2500 FEET.

* HUMIDITY: 20 TO 30 PERCENT TONIGHT...DRYING TO 10 TO 20 PERCENT
  BY FRIDAY AFTERNOON

* IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE 
  ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ512-040315-
/O.CON.KMTR.FW.W.0005.131004T0100Z-131005T1300Z/
SANTA CRUZ MOUNTAINS-
416 AM PDT THU OCT 3 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SANTA
CRUZ MOUNTAINS ABOVE 1000 FEET...

* AFFECTED AREA: FIRE ZONE 512 SANTA CRUZ MOUNTAINS. THE HILLS 
  ABOVE 1000 FEET IN SANTA CRUZ AND SAN MATEO COUNTY.

* TIMING: THE STRONGEST WINDS WILL DEVELOP TONIGHT INTO FRIDAY
  MORNING WITH VERY DRY RELATIVE HUMIDITY VALUES INTO FRIDAY
  AFTERNOON. CONDITIONS WILL ONLY SLOWLY IMPROVE INTO THE WEEKEND.

* WIND: NORTHEAST WINDS 10 TO 20 MPH WITH FREQUENT GUSTS TO 30 
  MPH...LOCALLY STRONGER OVER THE HIGHER RIDGES ABOVE 2500 FEET.

* HUMIDITY: 20 TO 30 PERCENT TONIGHT...DRYING TO 10 TO 20 PERCENT
  BY FRIDAY AFTERNOON

* IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE 
  ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


HTTP://WEATHER.GOV/SANFRANCISCO
485 
WWUS86 KMTR 040301
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
801 PM PDT THU OCT 3 2013

CAZ507-041800-
/O.CON.KMTR.FW.W.0005.000000T0000Z-131005T1300Z/
NORTH BAY MOUNTAINS-
801 PM PDT THU OCT 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE NORTH BAY HILLS ABOVE
1000 FEET...

* AFFECTED AREA: FIRE ZONE 507 NORTH BAY MOUNTAINS. ALL HILLS 
  ABOVE 1000 FEET IN MARIN...SONOMA AND NAPA COUNTY. THE 
  STRONGEST WINDS WILL BE IN NAPA COUNTY ALONG THE LAKE AND 
  YOLO COUNTY LINE.

* TIMING: THE STRONGEST OFFSHORE WINDS WILL DEVELOP BY LATE
  THURSDAY EVENING AND THEN PEAK LATE THURSDAY NIGHT INTO FRIDAY
  MORNING. WINDS WILL GRADUALLY DECREASE LATE FRIDAY BUT VERY DRY
  CONDITIONS WILL CONTINUE THROUGH THE WEEKEND.

* WIND: NORTHEAST WINDS 15 TO 25 MPH WITH FREQUENT GUSTS 35 TO 
  45 MPH.

* HUMIDITY: 20 TO 30 PERCENT TONIGHT...DRYING TO 10 TO 20
  PERCENT BY FRIDAY AFTERNOON.

* IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE 
  ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ511-041800-
/O.CON.KMTR.FW.W.0005.000000T0000Z-131005T1300Z/
EAST BAY HILLS AND DIABLO RANGE-
801 PM PDT THU OCT 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY FOR
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EAST BAY HILLS ABOVE
1000 FEET...

* AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO RANGE.
  THE HILLS OF CONTRA COSTA...ALAMEDA AND INTERIOR SANTA CLARA
  COUNTY ABOVE 1000 FEET INCLUDING MOUNT DIABLO STATE PARK AND
  HENRY COE STATE PARK.

* TIMING: THE STRONGEST OFFSHORE WINDS WILL DEVELOP THURSDAY NIGHT
  INTO FRIDAY MORNING WITH VERY LOW RELATIVE HUMIDITY VALUES
  FRIDAY AFTERNOON. CONDITIONS WILL SLOWLY IMPROVE OVER THE
  WEEKEND.

* WIND: NORTHEAST WINDS 15 TO 25 MPH WITH FREQUENT GUSTS 35 TO 
  45 MPH AND LOCAL GUSTS IN EXCESS OF 50 MPH ABOVE 2500 FEET.

* HUMIDITY: 20 TO 30 PERCENT TONIGHT...DRYING TO 10 TO 20 PERCENT
  BY FRIDAY AFTERNOON.

* IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE 
  ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ512-041800-
/O.CON.KMTR.FW.W.0005.000000T0000Z-131005T1300Z/
SANTA CRUZ MOUNTAINS-
801 PM PDT THU OCT 3 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE SANTA CRUZ MOUNTAINS ABOVE
1000 FEET...

* AFFECTED AREA: FIRE ZONE 512 SANTA CRUZ MOUNTAINS. THE HILLS 
  ABOVE 1000 FEET IN SANTA CRUZ AND SAN MATEO COUNTY.

* TIMING: THE STRONGEST WINDS WILL DEVELOP LATE THURSDAY NIGHT
  INTO FRIDAY MORNING WITH VERY LOW RELATIVE HUMIDITY VALUES INTO
  FRIDAY AFTERNOON. CONDITIONS WILL SLOWLY IMPROVE INTO THE
  WEEKEND.

* WIND: NORTHEAST WINDS 10 TO 20 MPH WITH FREQUENT GUSTS TO 30 
  MPH...LOCALLY STRONGER OVER THE HIGHER RIDGES ABOVE 2500 FEET.

* HUMIDITY: 20 TO 30 PERCENT TONIGHT...DRYING TO 10 TO 20 PERCENT
  BY FRIDAY AFTERNOON.

* IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE 
  ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


HTTP://WEATHER.GOV/SANFRANCISCO
733 
WWUS86 KMTR 041817
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1117 AM PDT FRI OCT 4 2013

CAZ507-051300-
/O.CON.KMTR.FW.W.0005.000000T0000Z-131005T1300Z/
NORTH BAY MOUNTAINS-
1117 AM PDT FRI OCT 4 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE NORTH BAY HILLS ABOVE
1000 FEET...

* AFFECTED AREA: FIRE ZONE 507 NORTH BAY MOUNTAINS. ALL HILLS 
  ABOVE 1000 FEET IN MARIN...SONOMA AND NAPA COUNTY. THE 
  STRONGEST WINDS WILL BE IN NAPA COUNTY ALONG THE LAKE AND 
  YOLO COUNTY LINE.

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THIS
  EVENING AND GRADUALLY DECREASE LATE FRIDAY BUT VERY DRY
  CONDITIONS WILL CONTINUE THROUGH THE WEEKEND.

* WIND: NORTHEAST WINDS 15 TO 25 MPH WITH FREQUENT GUSTS 35 MPH
  THROUGH THIS EVENING DECREASING TO 5 TO 15 MPH OVERNIGHT

* HUMIDITY: 10 TO 20 PERCENT BY FRIDAY AFTERNOON WITH 20 TO 30
  PERCENT RECOVERY FRIDAY NIGHT.

* IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE 
  ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ511-051300-
/O.CON.KMTR.FW.W.0005.000000T0000Z-131005T1300Z/
EAST BAY HILLS AND DIABLO RANGE-
1117 AM PDT FRI OCT 4 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY FOR
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE EAST BAY HILLS ABOVE
1000 FEET...

* AFFECTED AREA: FIRE ZONE 511 EAST BAY HILLS AND DIABLO RANGE. 
  THE HILLS OF CONTRA COSTA...ALAMEDA AND INTERIOR SANTA CLARA 
  COUNTY ABOVE 1000 FEET INCLUDING MOUNT DIABLO STATE PARK AND 
  HENRY COE STATE PARK.

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THIS
  EVENING AND GRADUALLY DECREASE LATE FRIDAY BUT VERY DRY
  CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. 

* WIND: NORTHEAST WINDS 15 TO 25 MPH WITH FREQUENT GUSTS 35 TO 45
  MPH...DECREASING TO 5 TO 15 MPH OVERNIGHT.

* HUMIDITY: 10 TO 20 PERCENT BY FRIDAY AFTERNOON WITH 20 TO 30
  PERCENT RECOVERY FRIDAY NIGHT. 

* IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE 
  ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

CAZ512-051300-
/O.CON.KMTR.FW.W.0005.000000T0000Z-131005T1300Z/
SANTA CRUZ MOUNTAINS-
1117 AM PDT FRI OCT 4 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE SANTA CRUZ MOUNTAINS ABOVE
1000 FEET...

* AFFECTED AREA: FIRE ZONE 512 SANTA CRUZ MOUNTAINS. THE HILLS 
  ABOVE 1000 FEET IN SANTA CRUZ AND SAN MATEO COUNTY.

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THIS
  EVENING AND GRADUALLY DECREASE LATE FRIDAY BUT VERY DRY
  CONDITIONS WILL CONTINUE THROUGH THE WEEKEND.

* WIND: NORTHEAST WINDS 10 TO 20 MPH WITH FREQUENT GUSTS TO 30
  MPH...LOCALLY STRONGER OVER THE HIGHER RIDGES ABOVE 2500 FEET.
  WINDS DECREASING TO 5 TO 10 MPH OVERNIGHT.

* HUMIDITY: 15 TO 25 PERCENT BY FRIDAY AFTERNOON WITH 25 TO 35
  PERCENT RECOVERY FRIDAY NIGHT.

* IMPACTS: THE COMBINATION OF DRY FUELS...STRONG WINDS AND LOW 
  HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS WHERE 
  ANY NEW IGNITIONS COULD SEE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


HTTP://WEATHER.GOV/SANFRANCISCO
030 
WWUS86 KMTR 051007
RFWMTR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
307 AM PDT SAT OCT 5 2013

CAZ507-511-512-051115-
/O.CAN.KMTR.FW.W.0005.000000T0000Z-131005T1300Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
307 AM PDT SAT OCT 5 2013

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE NORTH AND EAST BAY HILLS AND SANTA CRUZ MOUNTAINS ABOVE
1000 FEET...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED
THE RED FLAG WARNING AS WIND SPEEDS HAVE DIMINISHED AND RELATIVE
HUMIDITY RECOVERIES ARE FORECAST TO IMPROVE ACROSS THE DISTRICT.

$$

HTTP://WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Oct 2, 7:59 AM PDT, 2 hours 35 minutes earlier.

Area forecast discussion, Oct 2, 7:59 AM PDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
759 AM PDT WED OCT 2 2013

...TURNING WARM AND DRY WITH OFFSHORE WINDS THURSDAY AND FRIDAY...

.DISCUSSION...AS OF 8:00 AM PDT WEDNESDAY...OUTSIDE OF A FEW
POCKETS OF HIGH CLOUDS PLUS A SMALL AREA OF FOG AROUND MONTEREY
BAY, GENERALLY CLEAR START TO THE DAY TODAY ACROSS OUR CWA. MAIN
AREA OF CONCERN FOR THE FORECAST PACKAGE WILL BE OFFSHORE WINDS
THAT WILL MOVE THROUGH OUR ENTIRE AREA THURSDAY INTO FRIDAY AS THE
SURFACE FLOW SWITCHES TO THE ENE WHILE THE FLOW ALOFT IS MOSTLY
FROM THE NORTH. LATEST GUIDANCE CONTINUES TO SHOW 850/925 MB
SPEEDS OVER 40 KT CENTERED AROUND THE NORTH BAY. WILL LIKELY
ISSUE A WIND ADVISORY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS
WITH THE AFTERNOON PACKAGE. OTHER ITEM OF NOTE WILL BE WARMER
WEATHER DUE TO THE FLOW. HIGHS WILL BE THE WARMEST ON SATURDAY.

.PREVISOU DISCUSSION...GREMLINS IN THE COMPUTERS TONIGHT SO
RUNNING LATE. HIGH CLOUDS PASSING OVER THE REGION EARLY THIS
MORNING SHOULD THIN SOME BY THIS AFTERNOON WITH SEASONABLE
TEMPERATURES ONCE AGAIN MAINLY IN THE 70S.

NORTHERLY GRADIENT DOWN THE COAST WAS ALREADY 6.5 MB LAST NIGHT
AND HAS SINCE DECREASED TO 5.2 MB WITH 1 MB ONSHORE. THIS HAS
ALREADY PRODUCED SOME NORTH WINDS IN THE HILLS. HOWEVER EXPECT
MORE PRONOUNCED NORTHERLY WINDS TO DEVELOP IN THE NAPA COUNTY HILLS
AS EARLY AS TONIGHT. RELATIVE HUMIDITY VALUES WILL REMAIN FAIRLY
MOIST THROUGH THURSDAY MORNING.

NORTH WINDS SHOULD GRADUALLY BECOME MORE ENTRENCHED DURING THE DAY
THURSDAY WITH CONTINUED AIRMASS DRYING AS A TROUGH DIGS INTO THE
GREAT BASIN AND LARGE SCALE OFFSHORE PRESSURE GRADIENTS DEVELOP.
THIS PATTERN WILL PRODUCE SUNNY AND WARM WEATHER ALL AREAS BY
THURSDAY AFTERNOON.

BY AROUND SUNSET THURSDAY NIGHT THE OFFSHORE GRADIENT FROM THE
BLACK ROCK DESERT TO THE BAY AREA WILL RAPIDLY INCREASE AND PEAK
AROUND 12-15 MB BY FRIDAY MORNING. 925 MB WIND ARE FORECAST TO
RAPIDLY INCREASE THURSDAY NIGHT INTO FRIDAY MORNING WITH SUSTAINED
WINDS 15 TO 25 MPH WITH FREQUENT GUSTS 30-40 MPH. HIGHER RIDGES
ABOVE 2500 FEET WILL NO DOUBT SEE HIGHER GUSTS. HAVE ISSUED A FIRE
WEATHER WATCH FOR THE NORTH AND EAST BAY HILLS AS WELL AS THE
SANTA CRUZ MOUNTAINS STARTING AT THIS TIME. WILL ALSO HAVE TO
CONSIDER WIND ADVISORIES AS THE EVENT NEARS. IN ADDITION TO THE
STRONG WINDS ON THURSDAY NIGHT EXPECTING LITTLE OR NO HUMIDITY
RECOVERY.

AS IS OFTEN THE CASE WINDS WILL PEAK BY 10 AM FRIDAY MORNING AS
THE NIGHT TIME INVERSION BREAKS. HOWEVER AS DOWNSLOPE WINDS COME
OFF THE SIERRA THE AIRMASS WILL REALLY DRY OUT WITH BOUNDARY LAYER
RH CRASHING TO LESS THAN 20 PERCENT AND DRIVING ANY MARINE AIR
WELL OFFSHORE. A DRY AIRMASS AND ADIABATIC COMPRESSION WILL ALLOW
FOR WARM TO HOT WEATHER DISTRICT-WIDE AND EVEN NEAR THE
COAST...ESPECIALLY BIG SUR WHICH BENEFITS FROM THE DOWNSLOPE FLOW
OFF THE THE SANTA LUCIAS.

WARM AND DRY AIRMASS WILL STAY IN PLACE INTO SATURDAY WHICH MAY BE
THE HOTTEST DAY AS 590 DM HIGH BUILDS FROM THE WEST BEHIND THE
TROUGH. HOWEVER WE WILL LOSE THE LOCAL EFFECTS OF DOWNSLOPE FLOW
AS THE WINDS EASE. IT WONT MATTER AS TEMPS WILL WARM WELL INTO THE
80S MOST AREAS WITH CRYSTAL CLEAR SKIES.

IF THE ECMWF IS RIGHT THINGS WILL BEGIN TO COOL OFF BY SUNDAY.
HOWEVER THE PATTERN IS LOCKING IN WITH COOL AIR DROPPING INTO THE
GREAT BASIN WHICH WILL KEEP CALIFORNIA IN THE FAVORABLE REGION FOR
CLEAR SKIES AND OFFSHORE WINDS THROUGH MUCH OF NEXT WEEK.

&&

.AVIATION...AS OF 4:50 AM PDT WEDNESDAY...A DRY AIR MASS WILL HELP
KEEP SKIES MOSTLY CLEAR TO CLEAR TODAY THROUGH THURSDAY. ONSHORE
PRESSURE GRADIENTS ARE WEAK THIS MORNING WITH SFO-SAC AND HAF-SFO
NEAR 1 MB.

VICINITY OF KSFO...VFR.

KSFO BRIDGE APPROACH...VFR.

MONTEREY BAY AREA TERMINALS...A FEW PATCHY LOW CLOUDS THIS MORNING
OTHERWISE VFR.

&&

.FIRE WEATHER...AS OF 4:49 AM WEDNESDAY....HAVE ISSUED FIRE
WEATHER WATCHES FOR THE NORTH AND EAST BAY HILLS AS WELL AS THE
SANTA CRUZ MOUNTAINS TO BE IN EFFECT FROM 6 PM THURSDAY THROUGH 6
AM SATURDAY MORNING. AFTER A WARM AND DRY DAY ON THURSDAY MODERATE
TO STRONG NORTHEAST WINDS WILL DEVELOP THURSDAY NIGHT INTO FRIDAY
MORNING. LITTLE OR NO RH RECOVERY THURSDAY NIGHT THEN WARM TO HOT
AND VERY DRY WITH RH VALUES 10-20% FRIDAY AFTERNOON. WINDS WILL BE
MUCH LIGHTER FRIDAY NIGHT BUT VERY DRY AND WARM AIR WILL REMAIN IN
PLACE.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...PT REYES TO PIGEON PT 0-10 NM
             SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
             SCA...ROUGH BAR ADVISORY FOR SF BAR
             SCA...PT REYES TO PIGEON PT 0-10 NM

&&

PUBLIC FORECAST: BELL/RWW
AVIATION/MARINE: CANEPA

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
Hazardous weather outlook, Oct 2, 5:09 AM PDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
509 AM PDT WED OCT 2 2013

CAZ507-511-512-022200-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
509 AM PDT WED OCT 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND EAST BAY HILLS
AS WELL AS THE SANTA CRUZ MOUNTAINS

.DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT

QUIET WEATHER IS EXPECTED TODAY WITH MOSTLY CLEAR SKIES AND
SEASONABLE TEMPERATURES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTH AND NORTHEAST WINDS WILL INCREASE LATE WEDNESDAY NIGHT
THROUGH FRIDAY MORNING. WINDS WILL BE STRONGEST THURSDAY EVENING
THROUGH FRIDAY MORNING WITH GUSTS TO AT LEAST 40 MPH.
ADDITIONALLY...THE OFFSHORE FLOW WILL PROMOTE AN OVERALL DRYING
TREND. THEREFORE...OVERNIGHT HUMIDITY RECOVERIES WILL BE POOR
THURSDAY NIGHT AND FRIDAY NIGHT PRODUCING CRITICAL FIRE WEATHER
CONDITIONS.

A FIRE WEATHER WATCH HAS BEEN ISSUED FROM 6 PM THURSDAY THROUGH
6 AM SATURDAY MORNING FOR THE DEVELOPING FIRE WEATHER PATTERN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ517-518-022200-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL PARK-
509 AM PDT WED OCT 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HILLS ABOVE 1000 FEET IN
MONTEREY AND SAN BENITO COUNTY.

.DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT

QUIET WEATHER IS EXPECTED TODAY WITH MOSTLY CLEAR SKIES AND
SEASONABLE TEMPERATURES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTH AND NORTHEAST WINDS WILL INCREASE LATE WEDNESDAY NIGHT
THROUGH FRIDAY MORNING. WINDS WILL BE STRONGEST THURSDAY EVENING
THROUGH FRIDAY MORNING WITH GUSTS TO 30 MPH. ADDITIONALLY...THE
OFFSHORE FLOW WILL PROMOTE AN OVERALL DRYING TREND.
THEREFORE...OVERNIGHT HUMIDITY RECOVERIES WILL BE POOR THURSDAY
NIGHT AND FRIDAY NIGHT PRODUCING NEAR CRITICAL FIRE WEATHER
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 4:26 AM PDTFire Weather WatchMTRSan Mateo, Santa Clara, Santa Cruz6 hr
Oct 2, 10:32 AM PDTWind AdvisoryMTR52 hr

Nearby

Red Flag Warnings in California, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.